Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Mar 5, 2024, 9:23 AM CST for 5 counties in Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2024, 9:23 AM CST (15:23 UTC)
- Expired
- Mar 5, 2024, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Gulf County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 24 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS72 KTAE 051523 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1023 AM EST Tue Mar 5 2024 FLZ108-112-052100- /O.NEW.KTAE.WI.Y.0006.240305T1523Z-240305T2100Z/ South Walton-Coastal Bay- Including the cities of Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Point Washington, Portland, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, and Magnolia Beach 923 AM CST Tue Mar 5 2024 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Gusts of 40 to 45 mph possible along the coast. * WHERE...South Walton and Coastal Bay Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A developing wake low is producing gusts of 35 to 45 mph over the far western Panhandle and adjacent waters. Gusty winds will be possible on the back side of the rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
770 WWUS72 KTAE 051614 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1114 AM EST Tue Mar 5 2024 FLZ008>010-012-052100- /O.EXA.KTAE.WI.Y.0006.000000T0000Z-240305T2100Z/ Central Walton-Holmes-Washington-Inland Bay- Including the cities of Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Bennett, Econfina, Nixon, and Youngstown 1014 AM CST Tue Mar 5 2024 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Wind gusts 40-45 mph in association with a wake low. * WHERE...Central Walton, Holmes, Washington and Inland Bay Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ108-112-052100- /O.CON.KTAE.WI.Y.0006.000000T0000Z-240305T2100Z/ South Walton-Coastal Bay- Including the cities of Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Point Washington, Portland, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, and Magnolia Beach 1014 AM CST Tue Mar 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Wind gusts 40-45 mph in association with a wake low. * WHERE...South Walton and Coastal Bay Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
012 WWUS72 KTAE 051756 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1256 PM EST Tue Mar 5 2024 FLZ008>010-051900- /O.CAN.KTAE.WI.Y.0006.000000T0000Z-240305T2100Z/ Central Walton-Holmes-Washington- Including the cities of Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, and Five Points 1156 AM CST Tue Mar 5 2024 ...WIND ADVISORY IS CANCELLED... Winds have subsided. Thus, the Wind Advisory has been canceled. $$ FLZ014-114-052100- /O.EXA.KTAE.WI.Y.0006.000000T0000Z-240305T2100Z/ Inland Gulf-Coastal Gulf- Including the cities of Howard Creek, Dalkeith, Honeyville, Wewahitchka, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 1256 PM EST Tue Mar 5 2024 /1156 AM CST Tue Mar 5 2024/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... * WHAT...Wind gusts of 40 to 45 mph in association with a wake low. * WHERE...Inland Gulf and Coastal Gulf Counties. * WHEN...Until 4 PM EST /3 PM CST/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ012-108-112-052100- /O.CON.KTAE.WI.Y.0006.000000T0000Z-240305T2100Z/ Inland Bay-South Walton-Coastal Bay- Including the cities of Bennett, Econfina, Nixon, Youngstown, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Point Washington, Portland, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, and Magnolia Beach 1156 AM CST Tue Mar 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Wind gusts of 40 to 45 mph in association with a wake low. * WHERE...Inland Bay, South Walton and Coastal Bay Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
216 WWUS72 KTAE 052057 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 357 PM EST Tue Mar 5 2024 FLZ012-014-108-112-114-052200- /O.EXP.KTAE.WI.Y.0006.000000T0000Z-240305T2100Z/ Inland Bay-Inland Gulf-South Walton-Coastal Bay-Coastal Gulf- Including the cities of Bennett, Econfina, Nixon, Youngstown, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Point Washington, Portland, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 357 PM EST Tue Mar 5 2024 /257 PM CST Tue Mar 5 2024/ ...WIND ADVISORY WILL EXPIRE AT 4 PM EST /3 PM CST/ THIS AFTERNOON... The wind advisory will be allowed to expire at 4 PM EST/3 PM CST. That said, a sporadic gust up to 40 mph remains possible for another hour or two as the rain shield pushes east. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:48 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 5, 5:48 AM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
648 AM EST Tue Mar 5 2024
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 356 AM EST Tue Mar 5 2024
Convection is ongoing over the Gulf and has spread into the western
areas of the service area. Storms are expected to organize later
this morning, becoming and MCS. Guidance generally keeps the more
organized convection over our Gulf waters, though rain and
thunderstorms are expected over land today. The signal for severe
weather is fairly weak for today, though some gusty winds and
periods of heavy rain are possible. Storm total rainfall amounts for
this system generally range from 1 to 2 inches, with isolated higher
amounts of 3 to 5 inches being possible. Precipitation should exit
the area later this evening and into the overnight hours, leaving
cloudy skies in its wake.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 356 AM EST Tue Mar 5 2024
Lingering showers are possible Wednesday morning east of the Flint
and Apalachicola Rivers. Otherwise, a cold front weakens as it moves
southward on Wednesday, with a drier air mass advecting into the
region. The pressure gradient may be weak enough for the development
of a sea breeze wind component near the coast. Increasing sun with
highs warm nicely into the upper 70s to lower 80s. Wednesday night
will be mild with lows in the 50s, and setup will be favorable for
fog, especially in the FL counties. Thursday looks to the pick of
the week in terms of fair weather. Sun through mid and high clouds
as the mid-level ridge axis moves east of the region. The pressure
gradient will be weak enough for a bonafide sea breeze to develop
along the coast, which will keep highs in the upper 60s to lower
70s, given the chilly SSTs. Further inland, highs in the upper 70s
to lower 80s.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 356 AM EST Tue Mar 5 2024
The main concern is a cold frontal passage this weekend with the
potential for heavy rainfall and severe weather. Precip chances will
increase on Friday with the approach of the warm front. The cold
front may tend to move through the area slowly on Saturday as the
mid-level flow begins to parallel it. Ensembles indicate sufficient
shear and instability for severe weather on Saturday, with the last
SPC Day 5 outlook indicating the equivalent of a slight risk (level
2 of 5). A low-level jet around 40 knots will advect an anomalously
moist air mass with PWATs near 1.8 inches; the heavy rain potential
is discusses in the Hydrology section. A drying trend should begin
to take hold Sunday as the front moves east of the area. Continued
above average temperatures through this weekend, with a cooler air
mass expected by early next week, and temperatures closer to average.
&&
.AVIATION...
(12Z TAFS)
Issued at 643 AM EST Tue Mar 5 2024
Light rain has moved into the region, though conditions have
remained within VFR criteria at this time. There's still some
uncertainty with how this first wave of rain will behave and if a
surface low develops with the shortwave trough. Opted to adjust
timing in all of the rain to account for the two batches, while
generally keeping cig and vis status from the previous round. If
CAMs are correct, we could see precip winding down after 6Z
tonight which then leads to a lingering stratus and potential fog
question. Some of the guidance drops vis substantially across the
region while most suggests lingering IFR to LIFR stratus. TAFs
currently reflect the stratus with perhaps some low vis creeping
into the picture, especially for the W FL Panhandle.
&&
.MARINE...
Issued at 356 AM EST Tue Mar 5 2024
Southeast winds will increase today as low pressure attempts to
develop over the waters with numerous showers and thunderstorms.
Some storms may produce waterspouts. Winds will increase to 20
to 25 knots west of the Ochlockonee River to the Okaloosa-Walton
County line with gusts around 30 knots, then gradually decrease
from west to east this evening and early tonight. Brief gale-
force gusts are possible. Wave heights will peak around 5 to 6
feet just offshore over the waters west of the Ochlockonee River.
A brief period of tranquil boating conditions is expected on
Thursday, with winds increasing in advance of a cold front on
Friday and Saturday, possibly to around 20 knots.
&&
.FIRE WEATHER...
Issued at 356 AM EST Tue Mar 5 2024
No major fire weather concerns outside of potentially low
dispersions today. Widespread rain is expected today with a slight
chance for thunderstorms over the region. Chances for precip wind
down late in the evening and into early Wednesday morning with dry
weather following. The next chance for showers and thunderstorms
returns Friday and Saturday.
&&
.HYDROLOGY...
Issued at 356 AM EST Tue Mar 5 2024
A couple rounds of heavy rainfall are possible over the next week.
The first potential comes today. Expected rainfall totals through
Wednesday morning are around 1-2 inches, though localized totals
could be as high as 3-5 inches. This is highly dependent on the
track and location of storms, with one scenario favoring the FL
Panhandle Gulf coastal areas, and another extending this further
inland into Southeast AL and generally west of the Flint River
in GA. Should the rain fall in a short period of time, this could
cause some flash flood concerns, and the Weather Prediction
Center continues to outline our Hydrologic Service Area (HSA) in
a Marginal Risk (level 1 of 4) for today.
Late week's event could bring even more heavy rainfall. Most likely
rainfall totals are now around 1 to 3 inches. But there is a
higher end possibility with the late week system with the
reasonable worst case rainfall of 4 to 7 inches. Placement and
totals will have to be refined in later forecasts.
Looking at the rivers, this first round of rainfall may cause some
rises, but won't cause many issues on the rivers. The second round
of rainfall however could prove problematic for the rivers. Given
that there is a signal for heavy rainfall across much of Alabama and
Georgia, expect rises on the ACF basin and possibly the Pea and
Choctawhatchee basins as well. The degree of rises and potential
river flooding remains to be seen, but most ensembles agree that
minor flooding would be most likely, but this will likely change to
some extent over the coming days. Stay tuned.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 63 79 58 / 100 90 20 0
Panama City 70 62 76 59 / 100 70 10 0
Dothan 70 60 78 55 / 100 80 10 0
Albany 68 61 77 54 / 100 100 20 0
Valdosta 72 63 78 58 / 90 90 30 0
Cross City 75 61 78 59 / 70 100 30 0
Apalachicola 68 62 73 60 / 100 70 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Wednesday night for FLZ108-
112-114.
High Rip Current Risk through late tonight for FLZ115.
GA...None.
AL...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ750-770.
Small Craft Advisory from 10 AM EST /9 AM CST/ this morning to 1
AM EST /midnight CST/ Wednesday for GMZ752-755-772-775.
&&
NEAR TERM...KR
SHORT TERM...LF
LONG TERM....LF
AVIATION...KR
MARINE...LF
FIRE WEATHER...KR
HYDROLOGY...YoungThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:05 AM CST | Small Craft Advisory | TAE | 18 hr | |
| Mar 5, 2:06 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 64 hr |
| Mar 5, 7:10 AM CST | Special Marine Warning | TAE | 65 min | |
| Mar 5, 8:42 AM CST | Special Marine Warning | TAE | 63 min | |
| Mar 5, 9:17 AM CST | Gale Warning | TAE | 6 hr | |
| Mar 5, 9:17 AM CST | Small Craft Advisory | TAE | 9 hr | |
| Mar 5, 11:25 AM CST | Special Marine Warning | TAE | 3 hr | |
| Mar 5, 2:19 PM CST | Special Weather Statement | TAE | Gadsden, Leon | 86 min |
| Mar 5, 2:27 PM CST | Special Marine Warning | TAE | 3 hr | |
| Mar 5, 3:38 PM CST | Areal Flood Advisory | TAE | Franklin, Gulf | 4 hr |
| Mar 5, 5:23 PM CST | Special Marine Warning | TAE | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.